MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instrument has not been returned for evaluation; therefore, the root cause of the customer reported event cannot be determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.This complaint is being reported due to the following conclusion: during the da vinci-assisted surgical procedure, the surgeon alleged that the endowrist vessel sealer instrument did not seal and the patient experienced bleeding.As a result the surgeon placed sutures on the vessel to control the bleeding.At this time, the root cause of the customer reported event is unknown.
 
Event or Problem Description
It was reported that during a da vinci-assisted sigmoid colectomy procedure, the surgeon alleged that the endowrist vessel sealer instrument "did not seal¿ and the patient experienced bleeding.As a result, the surgeon placed sutures on the artery to control the bleeding.On 15-jun-2018, the intuitive surgical, inc.(isi) clinical sales representative (csr) who was present during the procedure provided the following additional details regarding the reported event: it was reported that the surgeon was able to use the endowrist vessel sealer instrument without any issues up until the event occurred.The surgeon was attempting to seal the pedicle of the inferior mesenteric artery (ima) vessel.After sealing, the surgeon observed that the stump appeared to be short and then began to bleed from the stump.The surgeon was able to control the bleeding by placing sutures.According to the csr the patient experienced unspecified amount of blood loss; however, it was confirmed there was no blood transfusion administered.The csr confirmed the following: that they heard the audible tones indicating that the sealing cycle was complete, the vessel was not calcified, and not more than 7mm in diameter.The planned surgical procedure was completed robotically with no further issues.There is a video recording of this procedure, isi has attempted to obtain a copy of the recording; however, as of the date of this report, isi has not received a copy of the video recording.Isi was unable to gather additional details regarding the electrosurgical unit (esu) settings.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale
MDR Report Key7667857
Report Number2955842-2018-10349
Device Sequence Number1619033
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200331(10)M10180327
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM10180327
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;